Nebraska, 2006

Damaging Wind in Nebraska, July 13, 2006

July 13, 2006 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 7 hours 30 minutes earlier.

Area forecast discussion, Jul 13, 1:42 PM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 PM CDT THU JUL 13 2006

.DISCUSSION...

MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF
CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON.
ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED
SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE
BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING
THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR
TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER
WATCH ALREADY IN PLACE TILL 03Z TONIGHT.

FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA
THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE
ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING.
FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT.
MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY
WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH
QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO
THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES
DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM
WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE
PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST
LOCATIONS.

IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS
AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY
NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH
THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO
12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT
ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL
THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED
ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH
PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET
KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT
DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS.
BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER
MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL
GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST
WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT
PCPN OVER THE CWA DURING THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jul 13, 8:56 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
956 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
956 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY

A FEW SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS SOUTHEAST
NEBRASKA AND PARTS OF SOUTHWEST IOWA THROUGH AROUND MIDNIGHT...BUT
SEVERE WEATHER IS UNLIKELY FOR THE REST OF EASTERN NEBRASKA AND
MOST OF SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS
TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD CONTINUE GIVE AN STORM REPORTS TO THE NATIONAL
WEATHER SERVICE.

MILLER

In the hours before

Local storm report, Jul 13, 7:12 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             WAVERLY                 40.91N 96.53W
07/13/2006  E0.88 INCH       LANCASTER          NE   AMATEUR RADIO

&&

RC
Local storm report, Jul 13, 7:14 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
814 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             DAYKIN                  40.32N 97.30W
07/13/2006  E0.75 INCH       JEFFERSON          NE   TRAINED SPOTTER

&&

VEGH
Local storm report, Jul 13, 7:33 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             WYMORE                  40.12N 96.67W
07/13/2006  E0.88 INCH       GAGE               NE   TRAINED SPOTTER

&&

VEGH
Local storm report, Jul 13, 8:09 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
909 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             3 N BEATRICE            40.31N 96.75W
07/13/2006  E0.88 INCH       GAGE               NE   PUBLIC

&&

VEGH
Local storm report, Jul 13, 8:34 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
934 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             3 NW STERLING           40.49N 96.42W
07/13/2006  E0.75 INCH       JOHNSON            NE   PUBLIC

0919 PM     HAIL             2 NE ADAMS              40.48N 96.48W
07/13/2006  E0.88 INCH       GAGE               NE   PUBLIC

&&

VEGH
Local storm report, Jul 13, 9:09 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1009 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             6 SW WISNER             41.93N 97.00W
07/13/2006  E0.75 INCH       CUMING             NE   PUBLIC

0210 PM     HAIL             COLUMBUS                41.43N 97.36W
07/13/2006  E0.75 INCH       PLATTE             NE   EMERGENCY MNGR

0230 PM     HAIL             SCHUYLER                41.45N 97.06W
07/13/2006  E0.75 INCH       COLFAX             NE   PUBLIC

0235 PM     HAIL             N DAVID CITY            41.25N 97.13W
07/13/2006  E1.00 INCH       BUTLER             NE   TRAINED SPOTTER

0238 PM     HAIL             1 N SCHUYLER            41.46N 97.06W
07/13/2006  E0.88 INCH       COLFAX             NE   EMERGENCY MNGR

0238 PM     TSTM WND GST     1 N SCHUYLER            41.46N 97.06W
07/13/2006  E60.00 MPH       COLFAX             NE   EMERGENCY MNGR

0242 PM     TSTM WND GST     NORTH BEND              41.47N 96.78W
07/13/2006  E60.00 MPH       DODGE              NE   TRAINED SPOTTER

0243 PM     HAIL             1 N MORSE BLUFF         41.45N 96.77W
07/13/2006  E0.75 INCH       SAUNDERS           NE   TRAINED SPOTTER

0248 PM     HAIL             1 S MORSE BLUFF         41.42N 96.77W
07/13/2006  E1.00 INCH       SAUNDERS           NE   TRAINED SPOTTER

0248 PM     TSTM WND GST     1 N MORSE BLUFF         41.45N 96.77W
07/13/2006  E50.00 MPH       SAUNDERS           NE   TRAINED SPOTTER

0310 PM     TSTM WND GST     WAHOO                   41.22N 96.62W
07/13/2006  E60.00 MPH       SAUNDERS           NE   TRAINED SPOTTER

0313 PM     TSTM WND GST     MEAD                    41.23N 96.49W
07/13/2006  E70.00 MPH       SAUNDERS           NE   PUBLIC

0314 PM     HAIL             FREMONT                 41.44N 96.49W
07/13/2006  E0.75 INCH       DODGE              NE   TRAINED SPOTTER

0315 PM     HAIL             MEAD                    41.23N 96.49W
07/13/2006  E0.75 INCH       SAUNDERS           NE   PUBLIC

0315 PM     TSTM WND GST     MEAD                    41.23N 96.49W
07/13/2006  E60.00 MPH       SAUNDERS           NE   PUBLIC

0320 PM     HAIL             2 NE VALLEY             41.33N 96.32W
07/13/2006  E0.88 INCH       DOUGLAS            NE   TRAINED SPOTTER

0320 PM     TSTM WND DMG     OMAHA                   41.26N 96.01W
07/13/2006                   DOUGLAS            NE   PUBLIC

            LARGE TREES DOWN AT 52ND AND SEWARD

0322 PM     TSTM WND GST     5 NW VALLEY             41.36N 96.41W
07/13/2006  E55.00 MPH       DOUGLAS            NE   UNKNOWN

0322 PM     TSTM WND GST     VALLEY                  41.31N 96.35W
07/13/2006  E55.00 MPH       DOUGLAS            NE   UNKNOWN

0325 PM     HAIL             6 SW WAHOO              41.15N 96.70W
07/13/2006  E0.88 INCH       SAUNDERS           NE   TRAINED SPOTTER

0335 PM     TSTM WND GST     VALLEY                  41.31N 96.35W
07/13/2006  E60.00 MPH       DOUGLAS            NE   TRAINED SPOTTER

0336 PM     HAIL             OMAHA                   41.26N 96.01W
07/13/2006  E0.75 INCH       DOUGLAS            NE   TRAINED SPOTTER

0341 PM     TSTM WND DMG     N PLATTSMOUTH           41.01N 95.89W
07/13/2006                   CASS               NE   PUBLIC

            LARGE TREE LIMBS DOWN

0353 PM     TSTM WND GST     GLENWOOD                41.05N 95.74W
07/13/2006  E45.00 MPH       MILLS              IA   TRAINED SPOTTER

0355 PM     TSTM WND DMG     3 N GLENWOOD            41.09N 95.74W
07/13/2006                   MILLS              IA   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN

0356 PM     HAIL             STAPLEHURST             40.97N 97.17W
07/13/2006  E1.75 INCH       SEWARD             NE   LAW ENFORCEMENT

0410 PM     TSTM WND DMG     PLATTSMOUTH             41.01N 95.89W
07/13/2006                   CASS               NE   LAW ENFORCEMENT

            TREES DOWN, TRAILER HOME MOVED OFF FOUNDATION

0410 PM     TSTM WND DMG     OMAHA                   41.26N 96.01W
07/13/2006                   DOUGLAS            NE   TRAINED SPOTTER

            TURN SIGNAL POLE BLOWN DOWN NEAR 83RD AND MAPLE

0415 PM     TSTM WND DMG     6 SE MALVERN            40.95N 95.50W
07/13/2006                   MILLS              IA   LAW ENFORCEMENT

            LARGE TREE BLOWN DOWN

0415 PM     TSTM WND DMG     GRETNA                  41.14N 96.24W
07/13/2006                   SARPY              NE   TRAINED SPOTTER

            1-3 INCH SIZE BRANCHES DOWN THROUGHOUT TOWN

0420 PM     HAIL             3 E SILVER CITY         41.11N 95.58W
07/13/2006  E0.75 INCH       MILLS              IA   PUBLIC

0425 PM     HAIL             6 SW GRETNA             41.08N 96.33W
07/13/2006  E0.88 INCH       SARPY              NE   LAW ENFORCEMENT

            PLATTE RIVER/I80

0430 PM     HAIL             6 SW GRETNA             41.08N 96.33W
07/13/2006  E1.50 INCH       SARPY              NE   LAW ENFORCEMENT

0445 PM     HAIL             3 E WAVERLY             40.91N 96.47W
07/13/2006  E1.00 INCH       LANCASTER          NE   PUBLIC

0445 PM     HAIL             4 NW ALVO               40.91N 96.44W
07/13/2006  E1.00 INCH       CASS               NE   PUBLIC

0450 PM     HAIL             EAGLE                   40.82N 96.43W
07/13/2006  E1.75 INCH       CASS               NE   PUBLIC

0450 PM     HAIL             1 NW ELMWOOD            40.85N 96.31W
07/13/2006  E1.00 INCH       CASS               NE   PUBLIC

0450 PM     TSTM WND DMG     SPRINGFIELD             41.08N 96.13W
07/13/2006                   SARPY              NE   TRAINED SPOTTER

            POWER OUT WHOLE TOWN AND NUMEROUS BRANCHES DOWN

0505 PM     TSTM WND DMG     CLARINDA                40.74N 95.04W
07/13/2006                   PAGE               IA   LAW ENFORCEMENT

            TREE BLOWN DOWN

0516 PM     HAIL             1 E HARLAN              41.65N 95.31W
07/13/2006  E0.88 INCH       SHELBY             IA   TRAINED SPOTTER

0520 PM     HAIL             1 E BENNET              40.68N 96.49W
07/13/2006  E0.75 INCH       LANCASTER          NE   TRAINED SPOTTER

0520 PM     TSTM WND GST     1 E BENNET              40.68N 96.49W
07/13/2006  E60.00 MPH       LANCASTER          NE   TRAINED SPOTTER

0522 PM     TSTM WND GST     IRWIN                   41.79N 95.21W
07/13/2006  E60.00 MPH       SHELBY             IA   TRAINED SPOTTER

            4 INCH DIAMETER BRANCHES DOWN

0525 PM     HAIL             PALMYRA                 40.71N 96.39W
07/13/2006  E0.75 INCH       OTOE               NE   FIRE DEPT/RESCUE

0537 PM     HAIL             DOUGLAS                 40.59N 96.39W
07/13/2006  E1.50 INCH       OTOE               NE   TRAINED SPOTTER

0539 PM     TSTM WND DMG     2 NE ELMWOOD            40.86N 96.27W
07/13/2006                   CASS               NE   EMERGENCY MNGR

            7 POWER LINES DOWN, POWER OUT

0552 PM     HAIL             BEATRICE                40.27N 96.75W
07/13/2006  E0.88 INCH       GAGE               NE   EMERGENCY MNGR

0555 PM     HAIL             1 S BURR                40.52N 96.30W
07/13/2006  E0.75 INCH       JOHNSON            NE   PUBLIC

0559 PM     HAIL             BEATRICE                40.27N 96.75W
07/13/2006  E1.25 INCH       GAGE               NE   EMERGENCY MNGR

0604 PM     HAIL             BEATRICE                40.27N 96.75W
07/13/2006  E2.50 INCH       GAGE               NE   EMERGENCY MNGR

0624 PM     HAIL             4 S STERLING            40.40N 96.38W
07/13/2006  E0.75 INCH       JOHNSON            NE   PUBLIC

0625 PM     HAIL             2 NE WEST POINT         41.86N 96.68W
07/13/2006  M0.88 INCH       CUMING             NE   PUBLIC

0625 PM     HAIL             2 SE BEATRICE           40.25N 96.72W
07/13/2006  E1.75 INCH       GAGE               NE   PUBLIC

0648 PM     HAIL             6 WNW BENNET            40.71N 96.61W
07/13/2006  E0.75 INCH       LANCASTER          NE   PUBLIC

0649 PM     HAIL             FREMONT                 41.44N 96.49W
07/13/2006  E0.75 INCH       DODGE              NE   NWS EMPLOYEE

0655 PM     HAIL             FREMONT                 41.44N 96.49W
07/13/2006  E1.00 INCH       DODGE              NE   PUBLIC

0700 PM     HAIL             3 SW BURCHARD           40.12N 96.39W
07/13/2006  M0.88 INCH       PAWNEE             NE   PUBLIC

0712 PM     HAIL             2 N COLON               41.33N 96.61W
07/13/2006  E0.75 INCH       SAUNDERS           NE   PUBLIC

0715 PM     HAIL             2 W BLAIR               41.54N 96.18W
07/13/2006  E0.75 INCH       WASHINGTON         NE   PUBLIC

0744 PM     HAIL             PAWNEE CITY             40.11N 96.15W
07/13/2006  E0.75 INCH       PAWNEE             NE   TRAINED SPOTTER

0744 PM     TSTM WND GST     PAWNEE CITY             40.11N 96.15W
07/13/2006  E60.00 MPH       PAWNEE             NE   TRAINED SPOTTER

0805 PM     HAIL             DAYKIN                  40.32N 97.30W
07/13/2006  E0.75 INCH       JEFFERSON          NE   TRAINED SPOTTER

0809 PM     HAIL             WAVERLY                 40.91N 96.53W
07/13/2006  E0.88 INCH       LANCASTER          NE   AMATEUR RADIO

0830 PM     HAIL             WYMORE                  40.12N 96.67W
07/13/2006  E0.88 INCH       GAGE               NE   TRAINED SPOTTER

0900 PM     HAIL             3 N BEATRICE            40.31N 96.75W
07/13/2006  E0.88 INCH       GAGE               NE   PUBLIC

0919 PM     HAIL             2 NE ADAMS              40.48N 96.48W
07/13/2006  E0.88 INCH       GAGE               NE   PUBLIC

0925 PM     HAIL             3 NW STERLING           40.49N 96.42W
07/13/2006  E0.75 INCH       JOHNSON            NE   PUBLIC

&&

BG

The radar

The Grand Island radar (KUEX), 99 km away, was scanning. The volume nearest the first event began at 03:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
July 13, 9:12 PM CST
Where
Jefferson County, 7 mi W of Fairbury
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.150, -97.300

Thunderstorm wind gusts were estimated at 60 mph by Emergency Management west of Fairbury.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524356.